HomePublications

Continuation methods for time-periodic travelling-wave solutions to evolution equations

Research output: Contribution to journalArticle

Open Access permissions

Open

Documents

  • Accepted manuscript

    Accepted author manuscript, 999 KB, PDF-document

  • Accepted manuscript

    Accepted author manuscript, 744 KB, PDF-document

    Embargo ends: 31/12/99

DOI

Authors

Organisational units

Abstract

A numerical continuation method is developed to follow time-periodic travelling-wave solutions of both local and non-local evolution partial differential equations (PDEs). It is found that the equation for the speed of the moving coordinate can be derived naturally from the governing equations together with the condition that breaks the translational symmetry. The derived system of equations allows one to follow the branch of travelling-wave solutions as well as solutions that are time-periodic in a frame of reference travelling at a constant speed. Finally, we show as an example the bifurcation and stability analysis of single and double-pulse waves in long-wave models of electrified falling films.

Details

Original languageEnglish
Pages (from-to)291-297
JournalApplied Mathematics Letters
Volume86
Early online date7 Jul 2018
DOIs
Publication statusPublished - Dec 2018
Peer-reviewedYes

Keywords

    Research areas

  • numerical continuation, evolution equation, long-wave model

View graph of relations

ID: 137411747

Related by author
Related by journal
  1. A note on single-linkage equivalence

    Research output: Contribution to journalArticle

  2. Barriers in metric spaces

    Research output: Contribution to journalArticle

  3. A graph-theoretical invariant of topological spaces

    Research output: Contribution to journalArticle